Home
http://www.virbac.fr/ http://www.boehringer-ingelheim.com/ http://www.novartis.com/ http://www.animalhealth.bayerhealthcare.com/
vetcontact
Vetrinär
Tiermedizin
  WELCOME  
vetcontact
Vetrinär
Tiermedizin
  Privacy Policy  
  Home  
  Login / Newsletter  
vetcontact
Vetrinär
Tiermedizin
  CONTACTS  
vetcontact
Vetrinär
Tiermedizin
  Classifieds  
  New Products  
  VetCompanies  
  VetSchools  
vetcontact
Vetrinär
Tiermedizin
  PROFESSION  
vetcontact
Vetrinär
Tiermedizin
  Edutainment  
  VetAgenda  
  Presentations  
  Posters  
  ESAVS  
  Specialisation  
vetcontact
Vetrinär
Tiermedizin
  INSIGHT  
vetcontact
Vetrinär
Tiermedizin
  Congress News  
  Picture Galleries  
vetcontact
Vetrinär
Tiermedizin
  PRODUCTS  
vetcontact
Vetrinär
Tiermedizin
  Bayer  
  Boehringer Ing.  
  Novartis  
  Virbac

 
  Simply book for less...  
    

Bovine    Equine    Small Animal Practice    Swine Practice    Articles    Vetjournal    
deutsch english español polski francais
Home / WELCOME / Archiv / Small Animal Practice /     
 
Secondary hypercalcemia due to iatrogenic Cushing in a cat
Cats are known to have a much higher corticosteroid-tolerance than other species, especially dogs. But it is also possible to cause severe metabolic aberrations with chronic parenteral corticosteroid applications in this species, as this very impressive case report shows.

A 9-year-old, spayed female domestic shorthair cat presented for polyphagia, polydipsia, and polyuria following chronic methylprednisolone acetate therapy for pruritus.

Initial diagnostics were consistent with uncomplicated diabetes mellitus. Serum calcium was within reference range.

Within 12 hours the cat developed depression, anorexia, vomiting, and severe dehydration. Laboratory analysis indicated marked hypercalcemia as measured by both ionized and total calcium concentration. No underlying neoplastic or inflammatory process was identified.

An adrenocorti-cotropic hormone stimulation test was indicative of adrenocortical insufficiency. The hypercalcemia resolved with glucocorticoid supplementation and correction of the dehydration.

The diabetes mellitus and adrenal insufficiency both resolved within 9 weeks.



Source: Stephanie A. Smith, Lisa C. Freeman, Mary Bagladi-Swanson (2002): Hypercalcemia Due to Iatrogenic Secondary Hypoadrenocorticism and Diabetes Mellitus in a Cat. In: Journal of the American Animal Hospital Association 38:41-44 (2002)



Tell a friend   |   Print version   |   Send this article

SMALL ANIMAL PRACTICE

Punica granatum associated with hepatotoxicosis in cattlemembers
The ingestion of pomegranates was associated with the deaths of 9 of 35 young cattle; 8 were found dead without any prior clinical signs being noted and 1 animal was observed to be weak with pale‐pink mucous membranes. This case report describes also gross pathological and histopathological signs of the affected cattle and discusses the question which toxic principle was underlying in this case.

  • Toceranib phosphate (Palladia®) in canine gastrointestinal stromal tumorsmembers
  • Radioactive iodine uptake in hyperthyroid cats after rh-TSHmembers
  • Hypoechoic tissue changes in dogs with malignant prostatic lymphomamembers
  • Emphysematous gastritis in dogs and catsmembers
  • Primary pulmonary histiocytic sarcoma in dogsmembers
  • Determining prognosis in canine sepsis members
  • Correlation of plasma and tear glucose, creatinine and urea nitrogen in catsmembers
  • Perineal hernias in dogs - always a bilateral problem?members
  • Pharmacokinetic of gabapentin in catsmembers
  • Follicular development of canine ovaries stimulated by eCG plus hCGmembers
  • Gastrointestinal effects following acupuncture in healthy dogsmembers
  • Bilateral repair of apparently unilateral perineal hernias in dogsmembers


  • [ Home ] [ About ] [ Contact / Request ] [ Privacy Policy ]

    Copyright © 2001-2018 VetContact GmbH
    All rights reserved